MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the controller exhibited fault alarm.The controller was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections have been updated.Additional product: d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-may-2024 / serial or lot#: (b)(6) mfg date: 17-may-2023.The codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the battery exhibited power disconnect alarm.The battery was removed from service.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: the controller ((b)(6)) and one (1) battery ((b)(6)) were not returned for evaluation as they were discarded.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis associated with (b)(6) revealed that (b)(6) was the primary controller in use during the reported event.Review of the alarm log file revealed one (1) controller fault alarm logged on (b)(6) 2025 at 12:44:30, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than two (2) years.Further review of the alarm log file revealed one (1) vad disconnect alarm was logged on (b)(6) 2025 at 12:49:41, indicating a physical disconnection of the driveline from the controller.Subsequently, two (2) additional vad disconnect alarms were logged on (b)(6) 2025 at 12:55:19 and at 12:56:00, indicating the controller was powered on without the driveline connected, likely due to troubleshooting during the reported controller exchange.Log file analysis pertaining to (b)(6) revealed one (1) vad disconnect alarm logged on (b)(6) 2025 at 12:23:08, indicating that the controller was powered on without the driveline connected, likely in preparation for a controller exchange.Log file analysis revealed that the controller in use during the reported power disconnect event ((b)(6)) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the alarm log file did not reveal any power disconnect alarms within the analyzed period; however, review of the data log file revealed two (2) instances involving (b)(6) where the battery¿s relative state of charge (rsoc) was between 101-201, which is indicative of a communication error.A communication error will trigger a power disconnect alarm if the other power source is an adapter or battery with an rsoc greater than 25%.As a result, the reported events were confirmed.The battery was lubricated prior to release.Possible root causes of the communication error, and resulting reported power disconnect alarm, can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Additional product: d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-may-2024 / serial #: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key21763892
Report Number3007042319-2025-00719
Device Sequence Number8676423
Product Code DSQ
UDI-Device Identifier00888707000420
UDI-Public(01)00888707000420(17)180331
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/03/2025
06/04/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/10/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient SexMale